MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT CAGE DIAM 18 X 25MM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

STRYKER SPINE-US VLIFT CAGE DIAM 18 X 25MM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 48291825
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that a vlift cage securing mechanism disengaged post-operatively.There were no adverse consequences to the patient and the procedure was completed successfully without surgical delay.There are no plans for revision surgery at this time as the clinical outcome is sufficient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.Device history and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.From vlift surgical technique: patients involved in an occupation or activity that applies excessive loading upon the implant (e.G., substantial walking, running, lifting, or muscle strain) may be at increased risk for failure of the fusion and/or the device.Patients should be instructed in detail about the limitations of the implants, including, but not limited to, the impact of excessive loading through patient weight or activity, and be taught to govern their activities accordingly.The procedure will not restore function to the level expected with a normal, healthy spine, and the patient should not have unrealistic functional expectations.Root cause of the reported event cannot be determined since the device was not returned.Potential causes include: improper locking of distraction mechanism during initial surgery, locking mechanism loosening, incorrect device assembly, instantaneous loading/fatigue, and/or patient activity.

Brand Name
VLIFT CAGE DIAM 18 X 25MM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9701173
Report Number0009617544-2020-00022
Device Sequence Number2860945
Product Code MQP
UDI-Device Identifier04546540557810
UDI-Public04546540557810
Combination Product (Y/N)N
PMA/510(K) Number
K060506
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48291825
Device Catalogue Number48291825
Device Lot Number183899
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1